Back to all discussions

Restless / uncomfortable legs

I finished my radiotherapy three months ago. Having trouble sleeping, when I lie down flat my legs get really uncomfortable, not painful, similar feeling to sitting in the same position on a plane for several hours. Just wondering if it is a problem with the Lymph Glands, any ideas?

  1. John, my suggestion is to see your oncologist ASAP and get her opinion. I’m sure it could be several things, but you need a doctor to properly diagnose what it really is, and whether or not it needs treatment. I was once told by a doctor I’m hypersensitive about my health, which is very true. (BTW, hypersensitive about one’s health is not hypochondria.) I don’t hesitate to use a doctor if I think I’m having a health problem. I’m estimating 80 to 90% of the time it did require medical treatment. So please don’t delay. And don’t be ashamed if the doctor says it’s nothing to worry about. It’s better to be safe than sorry.

    1. @johnmac - yes fully agree with Len - if you are seeing anything you are not sure of it is always best to speak up.

      Way too often guys endure things only to discover that an issue may be part of a routine recovery or it is something that needs immediate attention.

      I have undergone both surgery to remove my prostate and then some 5 years later I received 40 external beam radiation treatments. Personally I have never experienced what you are describing.

      One passing thought ... Many who undergo radiation treatment are put on androgen deprivation therapy ADT ...(Lupron etc.) prior to treatment. My understanding is ADT weakens the cancer in the hope for a better outcome. In my case ADT had a significant impact on my sleeping pattern.

      You did not mention being on ADT in your write up so not sure if that is something you need to bring up with your MD.

      Having played with this cancer for the past 7 years I an now at the point where I am always pro-active when it comes to my personal health. And so agree better to be safe than sorry. ... Dennis (ProstateCancer.net Team)

      1. JohnMac - I'll be very interested in what you learn. I found your note very interesting as I believed that symptoms very similar to your description were just a problem I had had prior to prostate cancer therapy getting worse over time. My earlier symptoms are believed to be from a benign spinal tumor years ago. If it turns out the cancer therapy added to it then it may change how I treat it or at least better understand it. Now as to what has worked for me - heat and acetominophen or NSAIDS (eg ibuprofen) when its at its worst.

        1. Always best to speak up and visit with your MD. I am involved with several support groups and meet with men and their partners monthly.

          I can not tell you the number of men I meet who do not feel comfortable speaking with their MD. I do not know what the hesitation is. No matter how you look at it men need to become more confident and comfortable speaking with doctors and nurses anytime they experience a health concern.

          These days after 2 encounters with prostate cancer I find it is best to let my MD know what is going on in my bod and let him decide if we need to discuss it further.

          ... Dennis(ProstateCancer.net Team)

          or create an account to reply.